Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 89, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 10, 2013, 1:28 PM CDT for Calcasieu Parish, Cameron Parish, Louisiana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2013, 1:28 PM CDT (18:28 UTC)
- Expired
- Aug 10, 2013, 2:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Calcasieu Parish, LA, Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 20 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 1:32 PM CDT | TSTM WND DMG | 5 Wsw Sweet Lake, LA | SHERIFF REPORTED TREE DOWN ON BIG PASTURE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2359 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
180
WUUS54 KLCH 101828
SVRLCH
LAC019-023-101915-
/O.NEW.KLCH.SV.W.0089.130810T1828Z-130810T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
128 PM CDT SAT AUG 10 2013
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES LAKE CHARLES REGIONAL AIRPORT...
CENTRAL CAMERON PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES GRAND LAKE...
* UNTIL 215 PM CDT
* AT 127 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH...6 MILES SOUTHEAST OF GRAND LAKE...MOVING NORTHWEST AT
20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HEBERTS MARINA...HACKBERRY AND CARLYSS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...AWAY FROM
WINDOWS.
CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...WHEN THUNDER ROARS...GO INDOORS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 2984 9329 2987 9325 2991 9325 2996 9328
3003 9328 3005 9330 3005 9332 2988 9334
3002 9355 3023 9331 2991 9302 2978 9319
TIME...MOT...LOC 1827Z 135DEG 15KT 2997 9323
$$
RD2 follow-up statements
548
WWUS54 KLCH 101845
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
145 PM CDT SAT AUG 10 2013
LAC019-023-101915-
/O.CON.KLCH.SV.W.0089.000000T0000Z-130810T1915Z/
CALCASIEU LA-CAMERON LA-
145 PM CDT SAT AUG 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTH CENTRAL CAMERON AND SOUTH CENTRAL CALCASIEU PARISHES...
AT 141 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRAND LAKE..MOVING
NORTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
CHARLES REGIONAL AIRPORT...HACKBERRY AND CARLYSS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. STAY INDOORS...AWAY FROM
WINDOWS.
CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...WHEN THUNDER ROARS...GO INDOORS.
&&
LAT...LON 2984 9323 2984 9329 2987 9325 2991 9325
2996 9328 3003 9328 3005 9330 3005 9332
2989 9335 2993 9341 3004 9353 3023 9331
2999 9309
TIME...MOT...LOC 1845Z 135DEG 15KT 3002 9329
$$
RD843
WWUS54 KLCH 101908
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
208 PM CDT SAT AUG 10 2013
LAC019-023-101915-
/O.CON.KLCH.SV.W.0089.000000T0000Z-130810T1915Z/
CALCASIEU LA-CAMERON LA-
208 PM CDT SAT AUG 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTH CENTRAL CAMERON AND SOUTH CENTRAL CALCASIEU PARISHES...
AT 205 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. LOCAL LAW ENFORCEMENT REPORTED THUNDERSTORM WIND
DAMAGE ON BIG PASTURE RD. THIS STORM WAS LOCATED 6 MILES NORTHWEST
OF GRAND LAKE..MOVING NORTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARLYSS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...WHEN THUNDER ROARS...GO INDOORS.
&&
LAT...LON 2984 9323 2984 9329 2987 9325 2991 9325
2996 9328 3003 9328 3005 9330 3005 9332
2989 9335 2993 9341 3004 9353 3023 9331
2999 9309
TIME...MOT...LOC 1907Z 135DEG 15KT 3009 9337
$$
RDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 12:45 PM CDT, 43 minutes earlier.
Area forecast discussion, Aug 10, 12:45 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1245 PM CDT SAT AUG 10 2013 ..DISCUSSION... FOR 18Z TAF ISSUANCE. && .AVIATION... ATMOSPHERE RIPE FOR CONVECTION THIS AFTERNOON. ALL AREAS TO BEGIN WITH VFR...HOWEVER...WILL LIKELY SEE BRIEF DIPS TO MVFR CONDITIONS ALL AREAS DURING THE AFTERNOON. LFT SITE HAS CONVECTION OCCURRING NOW...AND THE REST WILL FOLLOW DURING THE NEXT TWO HOURS. TAF SITES BPT & LCH COULD SEE HEAVY DOWNPOURS OF 2 TO 3 INCHES AND VAIABLES GUSTY WINDS UP TO 25KTS. FREQUENT LIGHTNING ALSO A VERY LIKELY POSSIBILITY IN THE STRONGER STORMS. && .UPDATE...MORNING SOUNDING COMING IN WITH A WHOPPING PRECIPITABLE WATER VALUE OF 2.41 INCHES...TWO STANDARD DEVIATIONS ABOVE THE NORM. WHILE MAIN CONVECTION AT THIS TIME IS WITH LOW LEVEL TROF MOVING ONSHORE OF EAST TEXAS. ISOLATED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE NOW FIRING OVER THE IMMEDIATE FORECAST AREA IN THE WAKE OF THIS FEATURE BOTH INLAND AND OVER THE NEAR COASTAL WATERS. WATER VAPOR IMAGERY SHOWING DRIER AIR FILTERING INTO EAST LOUISIANA ON THE WEST SIDE OF APPROACHING TROPICAL WAVE OVER THE CENTRAL GULF. STILL HOWEVER WILL MAINTAIN PLENTIFUL MOISTURE THROUGH THE AFTERNOON TO ANTICIPATE CONSIDERABLE CONVECTION. WITH HIGH TROPICAL MOISTURE VALUES...STRONGER SHOWERS AND THUNDERSTORMS WILL PRODUCE HIGH-END RAINFALL RATES. CURRENT FORECAST LOOKS GOOD AND NO UPDATE WILL BE ISSUED. && MARCOTTE && .PREV DISCUSSION... /ISSUED 715 AM CDT SAT AUG 10 2013/ DISCUSSION... FOR 12Z TAF ISSUANCE. AVIATION... LOCAL 88DS SHOW PLENTY OF SHOWERS AND STORMS OVER THE COASTAL WATERS AND SKIRTING THE SWRN LA/SERN TX COASTLINE...ASSOCIATED WITH PASSING WAVE OVER THE N-CNTL/NWRN GULF. THIS CONVECTION WILL BE MOST WIDESPREAD OVER THE SRN SITES TODAY...ESPECIALLY AT KLCH/KBPT WHERE PREVAILING SHOWERS/TEMPO THUNDER HAS BEEN INSERTED FOR PART OF THE AFTERNOON. SHOWERS AND STORMS SHOULD MOSTLY COME TO AN END WITH SUNSET ALTHOUGH VCSH HAS BEEN RETAINED INTO THE EVENING AT THE SWRN SITES WHERE LIFT FROM THE WAVE MAY BE ENOUGH TO OVERCOME LOSS OF HEATING. 25 PREV DISCUSSION... /ISSUED 423 AM CDT SAT AUG 10 2013/ DISCUSSION... WARM AND MUGGY ACROSS THE AREA THIS MORNING AS MOISTURE CONTINUES TO INCREASE WITH THE APPROACH OF AN EASTERLY WAVE THIS MORNING. SHOWERS AND A FEW THUNDERSTORMS ARE CURRENTLY ONGOING IN ASSOCIATION WITH THIS WAVE...MAINLY OFFSHORE AT THIS TIME. SOME AREAS WILL GET MUCH NEED RAINFALL ACROSS THE AREA TODAY AND TOMORROW. MOST OF THE AREA WE ARE FORECASTING A QUARTER OF AN INCH OR LESS TODAY...HOWEVER IN HEAVIER SHOWERS...AVERAGE AMOUNTS COULD BE UP IN THE 0.50 TO 0.75 OF AN INCH RANGE. THE BEST CHANCE FOR THIS IS OVER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. PRETTY MUCH RINSE AND REPEAT ON SUNDAY AS TUTT LOW PROPAGATES WEST TOWARDS SOUTH CENTRAL LOUISIANA. FORECASTING THE HEAVIEST RAINS TO BE ACROSS SOUTH CENTRAL LOUISIANA AS WELL ON SUNDAY WITH ONE HALF TO NEAR ONE INCH AMOUNTS CURRENTLY FORECAST. BETTER THAN AVERAGE RAIN CHANCES WILL CONTINUE INTO MONDAY. TUESDAY WILL BE A MOSTLY RAIN FREE DAY AS THE ABOVE FEATURES WEAKEN AND A SHOT OF DRIER AIR MOVES OVER. RAIN CHANCES BEGIN TO RAMP UP AGAIN WEDNESDAY AND THURSDAY AS AMPLIFIED EAST COAST TROF SENDS A BONAFIDE COOL FRONT INTO THE AREA. THE FRONT IS FORECAST TO PASS THROUGH AT LEAST THE NORTHERN HALF OF THE AREA FRIDAY AND PERHAPS ALL THE WAY TO THE COAST. DID TRIM TEMPERATURES DOWN A BIT ACROSS...MAINLY THE NORTHERN ZONES FOR FRIDAY. HOPEFULLY WE GET THE 1-2 INCHES OF RAIN THAT WE EXPECT OVER THE NEXT 5 DAYS. MARINE... A EASTERLY WAVE WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN GULF THE NEXT FEW DAYS. LIGHT TO MODERATE MAINLY ONSHORE FLOW WILL CONTINUE AS WELL. && .PRELIMINARY POINT TEMPS/POPS... KLCH 92 76 91 76 92 / 50 20 50 20 50 KBPT 92 76 91 75 92 / 60 20 50 20 40 KAEX 94 74 93 73 93 / 40 10 40 10 40 KLFT 92 76 90 76 91 / 50 10 50 20 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 10, 4:29 AM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 429 AM CDT SAT AUG 10 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 110930- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 429 AM CDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY ACROSS THE AREA. WHILE THE RISK IS VERY LOW...SOME OF THE STORMS COULD PRODUCE DAMAGING WIND GUSTS AND DEADLY CLOUD TO GROUND LIGHTNING. SOME SHOWERS COULD PRODUCE LOCALLY HEAVY RAINFALL THAT COULD CAUSE PONDING OF WATER...MAINLY IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS THUNDERSTORMS WILL CONTINUE THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-110930- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 429 AM CDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE TODAY. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING CLOUD TO WATER LIGHTNING AND GUSTY WINDS AND LOCALLY HIGHER SEAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 10, 12:42 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1242 PM CDT SAT AUG 10 2013
LAZ074-101815-
EAST CAMERON LA-
1242 PM CDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH UNTIL 115 PM
CDT...
AT 100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES SOUTHEAST OF GRAND CHENIER...
MOVING WEST AT 10 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...GRAND CHENIER.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2967 9289 2967 9290 2970 9295 2972 9304
2973 9305 2988 9298 2977 9271 2962 9278
06The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:42 PM CDT | Special Weather Statement | LCH | Cameron | 33 min |
| Aug 10, 1:13 PM CDT | Special Marine Warning | LCH | 47 min | |
| Aug 10, 1:55 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 50 min |
| Aug 10, 2:22 PM CDT | Special Weather Statement | LCH | Beauregard | 38 min |
| Aug 10, 2:34 PM CDT | Special Weather Statement | LCH | Calcasieu | 41 min |
| Aug 10, 5:01 PM CDT | Special Weather Statement | LCH | Saint Martin | 59 min |
| Aug 10, 6:58 PM CDT | Special Weather Statement | LCH | Avoyelles, Saint Landry | 62 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.